MAUDE Adverse Event Report: DATASCOPE CORP. - FAIRFIELD SENSATION 7FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - FAIRFIELD SENSATION 7FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0470-07
Medical Device Problem Codes Inability to Auto-Fill (1044); Inflation Problem (1310); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event site postal code: (b)(6).The device has not been returned to the manufacturer so we are unable to complete an evaluation.If provided we will send a supplemental report with our additional findings.Complaint record id # (b)(4).
 
Event or Problem Description
It was reported that after insertion, the console generated an autofill failure alarm and the intra-aortic balloon (iab) was not able to inflate.The customer found a kink in middle of the iab.A new iab was inserted to continue therapy.There was no patient harm or adverse event reported.
 
Additional Manufacturer Narrative
No decon or visual inspection performed since product was not returned and could not be evaluated.The video from the facility shows the iab difficult/unable to inflate.Blood is observed on the balloon membrane exterior.A kink was observed in the middle of the balloon.The provided pictures and video confirm the reported problems.We are unable to determine when they may have occurred.Reference complaint #(b)(4).
 
Additional Manufacturer Narrative
A video and photograph were provided by the facility.Blood is visible on the iab catheter.The iab is observed to be partially folded.No kinks are visible in the material provided.The product was returned with the membrane partially unfolded and blood on the exterior of the catheter.A kink was found on the catheter near the y-fitting approximately 75.9cm from the iab tip.The inner lumen was observed to be occluded.The occlusion was unable to be cleared.An underwater leak test of the balloon, catheter, y-fitting, and extracorporeal tubing was performed and no leaks were detected.The iab was placed on the cardiosave pump and the iab fully inflated and deflated.The iab then pumped for two hours which represents one complete autofill cycle.The iab pumped normally and no alarm sounded from the pump.The condition of the iab as received indicated a kink in the catheter tubing.It is difficult to determine when or how a kink in the catheter occurs.The evaluation confirmed the reported kink however the reported alarm and inflation difficulties cannot be confirmed by the evaluation.A lot history record review was completed for the reported product.No nonconformances were found that are considered to be related to the event.Reference complaint #: (b)(4).
 
Event or Problem Description
N/a.

Brand Name
SENSATION 7FR. 40CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer (Section G)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer Contact
brian schaeffer
15 law drive
fairfield, NJ 
MDR Report Key17309521
Report Number2248146-2023-00433
Device Sequence Number20659934
Product Code DSP
UDI-Device Identifier10607567109749
UDI-Public10607567109749
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K063525
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2026
Device Model Number0684-00-0470-07
Device Catalogue Number0684-00-0434
Device Lot Number3000293912
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2023
Supplement Date Received by Manufacturer08/29/2023
01/18/2024
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date08/30/2023
01/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient Age69 YR
Patient SexMale
Patient Weight67 KG